Extensive forearm deep venous thrombosis following a severe infliximab infusion reaction.

B.M. Ryan, M. Romberg-Camps, F. Wolters, R.W. Stockbrügger

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

Here we describe a patient with Crohn's disease who developed a severe infliximab infusion reaction (IIR), complicated 1 day later by severe swelling of the forearm and hand ipsilateral to the site of infliximab infusion. This proved to be extensive forearm deep venous thrombosis. The site of thrombosis and the chronological relationship with the IIR implicates a hypersensitivity to infliximab in the causation of the venous thrombosis in this case. With an increasing trend towards re-treating patients with known IIRs, clinicians should be aware of this potentially serious and previously unreported complication.
Original languageEnglish
Pages (from-to)941-2
JournalEuropean Journal of Gastroenterology & Hepatology
Volume16
Issue number9
DOIs
Publication statusPublished - 1 Jan 2004

Cite this